Hail, Bosque
- When
- April 21, 4:29 PM CST
- Where
- Bosque County, 2.72 mi SW of Morgan
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.990, -97.650
Hail to the size of quarters was reported 5 miles north of Meridian.
A complex of thunderstorms developed in the afternoon of April 21st. The storms produced mostly small hail across the southern half of the area but golf ball sized hail was reported in Ellis County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A complex of thunderstorms developed in the afternoon of April 21st. The storms produced mostly small hail across the southern half of the area but golf ball sized hail was reported in Ellis County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 21, 2:46 PM CST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 346 PM CDT MON APR 21 2014 .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTH TEXAS THROUGH LATE AFTERNOON AS A COLD FRONT MOVES INTO THE REGION. CONVECTIVE PARAMETERS INDICATED THE CAP HAD ERODED AS OF 3 PM WITH CAPE ON THE ORDER OF 1000 TO 1500 J/KG. THE BREAKS IN THE CLOUDS ACROSS THE WESTERN COUNTIES DURING THE AFTERNOON HAVE HELPED TO DESTABILIZE THE ATMOSPHERE. THEREFORE...WE EXPECT SOME SEVERE STORMS TO DEVELOP THERE INITIALLY. THE PRIMARY HAZARD WILL BE FROM DAMAGING DOWNBURST WINDS AND HAIL. THE TORNADO POTENTIAL IS LOW OVERALL SINCE THERE IS NO REAL MECHANISM TO BACK THE SURFACE WINDS...BUT THERE IS ALWAYS A CHANCE OF INTERSECTING OUTFLOWS AND A BRIEF TORNADO. THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST TONIGHT WITH THE PASSING COLD FRONT. THE FRONT WILL BE RELATIVELY WEAK AND BRING LITTLE MORE THAN A DOSE OF DRIER AIR TO THE REGION. OVERNIGHT LOWS TONIGHT WILL COOL INTO THE 50S AND LOWER 60S. HIGH PRESSURE WILL BUILD OVER TEXAS ON TUESDAY AND BRING CLEAR SKIES AND LIGHT WINDS. TEMPERATURES WILL STILL MANAGE TO WARM INTO THE UPPER 70S AND LOWER 80S. THE UPPER RIDGE AXIS WILL MOVE EAST OF THE REGION WEDNESDAY WHILE ANOTHER UPPER LEVEL STORM SYSTEM ORGANIZES OVER THE WESTERN CONUS. SURFACE LEE TROUGHING ACROSS THE CENTRAL HIGH PLAINS WILL RESULT IN A RAPID RETURN OF LOW LEVEL MOISTURE WEDNESDAY. LARGE SCALE LIFT WILL BE ON THE INCREASE WEDNESDAY NIGHT THROUGH THURSDAY AS THE UPPER TROUGH TRANSLATES FROM THE CENTRAL ROCKIES TO THE CENTRAL PLAINS. THE COMBINATION OF LIFT AND MOISTURE WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION WEDNESDAY NIGHT THROUGH THURSDAY. PRECIPITATION CHANCES WILL DECREASE THURSDAY NIGHT WHEN A COLD FRONT MOVES INTO THE REGION. HOWEVER...THE FRONT WILL MOST LIKELY STALL ACROSS THE SOUTHERN ZONES THURSDAY NIGHT AND LIFT NORTHWARD ON FRIDAY IN RESPONSE TO ANOTHER DEVELOPING LOW PRESSURE SYSTEM IN THE WEST. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THIS SYSTEM BOTH FRIDAY AFTERNOON AND SATURDAY AFTERNOON. THE UPPER LEVEL LOW PRESSURE SYSTEM IS PROGGED BY THE GFS TO DEEPEN NEAR THE FOUR CORERS REGION ON SATURDAY AND BRING A LATE SEASON SNOW STORM TO THE FRONT RANGE OF THE ROCKIES AND RAIN/THUNDERSTORMS TO NORTH TEXAS. THE ECMWF SOLUTION IS MUCH FARTHER NORTH WITH THE UPPER LOW AND KEEPS THE BULK OF THE PRECIPITATION NORTH OF THE REGION. FOR NOW WE WILL KEEP CHANCE POPS IN THE FORECAST FOR SUNDAY AND AWAIT SOME MODEL CONSISTENCY. IF THE GFS SOLUTION DOES VERIFY...NORTH TEXAS COULD SEE SOME APPRECIABLE RAINFALL SUNDAY THROUGH MONDAY OF NEXT WEEK. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 61 81 60 85 63 / 50 5 5 5 20 WACO, TX 62 81 59 84 63 / 60 10 5 5 20 PARIS, TX 59 76 55 79 61 / 60 5 5 5 20 DENTON, TX 58 81 57 85 63 / 30 5 5 5 30 MCKINNEY, TX 57 78 55 82 62 / 50 5 5 5 20 DALLAS, TX 62 80 62 84 63 / 50 5 5 5 20 TERRELL, TX 60 79 57 82 62 / 60 5 5 5 20 CORSICANA, TX 62 80 60 83 62 / 60 10 5 5 20 TEMPLE, TX 62 82 59 84 63 / 60 10 5 5 20 MINERAL WELLS, TX 57 81 54 85 62 / 20 5 5 5 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 25/79
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 348 PM CDT MON APR 21 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 348 PM CDT MON APR 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON...THIS EVENING...AND OVERNIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL TEXAS THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. HOWEVER...AN ISOLATED TORNADO WILL BE POSSIBLE...MAINLY SOUTHEAST OF A LINE FROM LAMPASAS...TO HILLSBORO...TO TERRELL. THE ACTIVITY WILL END FROM NORTHWEST TO SOUTHEAST TONIGHT AS A COLD FRONT SWEEPS THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES WILL RETURN AS EARLY AS WEDNESDAY EVENING AND CONTINUE THROUGH SUNDAY. THE BULK OF THE ACTIVITY WILL BE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. SOME SEVERE WEATHER WILL BE POSSIBLE WITH THE STRONGER ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND EVENING...PRIMARILY SOUTHEAST OF A LINE FROM GOLDTHWAITE...TO GLEN ROSE...TO MUENSTER. 25
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
418 PM CDT MON APR 21 2014
TXZ156-212145-
LAMPASAS TX-
418 PM CDT MON APR 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
LAMPASAS COUNTY
AT 418 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF LAMPASAS...MOVING EAST AT
15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE LAMPASAS.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3120 9857 3125 9854 3146 9818 3107 9790
3104 9792 3103 9844 3107 9849 3108 9846
3111 9846 3112 9850 3110 9853 3112 9855
3116 9850
TIME...MOT...LOC 2118Z 285DEG 15KT 3121 9809SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
422 PM CDT MON APR 21 2014
TXZ134-212145-
ELLIS TX-
422 PM CDT MON APR 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN ELLIS COUNTY
AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF RED OAK...MOVING EAST AT 20
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ENNIS...FERRIS...OAK LEAF...
OVILLA...PALMER AND RED OAK.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3229 9661 3248 9696 3255 9693 3255 9653
3253 9651 3252 9650
TIME...MOT...LOC 2122Z 289DEG 19KT 3249 9685SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
430 PM CDT MON APR 21 2014
TXZ159-212200-
MCLENNAN TX-
430 PM CDT MON APR 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
MCLENNAN COUNTY
AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF MCGREGOR...MOVING EAST AT
25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELLMEAD...BEVERLY HILLS...
BRUCEVILLE-EDDY...CRAWFORD...HALLSBURG...HEWITT...LACY-LAKEVIEW...
LORENA...MART...MCGREGOR...MOODY...NORTHCREST...RIESEL...ROBINSON...
WACO...WEST AND WOODWAY.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3133 9743 3159 9760 3186 9704 3152 9681
3124 9734
TIME...MOT...LOC 2130Z 269DEG 22KT 3160 9747SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
442 PM CDT MON APR 21 2014
TXZ134-212215-
ELLIS TX-
442 PM CDT MON APR 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN ELLIS COUNTY
AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER RED OAK...MOVING EAST AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FERRIS...OAK LEAF...PALMER
AND RED OAK.
HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM. HALF INCH HAIL WAS REPORTED NEAR RED OAK.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3227 9650 3249 9688 3255 9686 3255 9653
3253 9651 3248 9651 3244 9648 3241 9644
3235 9645 3233 9639
TIME...MOT...LOC 2142Z 291DEG 21KT 3249 9678SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CDT MON APR 21 2014
TXZ157-212215-
CORYELL TX-
445 PM CDT MON APR 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL CORYELL COUNTY
AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF GATESVILLE...MOVING EAST AT
20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FORT GATES...GATESVILLE AND
MOTHER NEFF STATE PARK.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.
LAT...LON 3131 9798 3147 9793 3148 9753 3132 9742
3131 9744 3120 9764
TIME...MOT...LOC 2146Z 284DEG 19KT 3136 9785SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 452 PM CDT MON APR 21 2014 TXZ144-145-159-212215- HILL TX-MCLENNAN TX-BOSQUE TX- 452 PM CDT MON APR 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BOSQUE COUNTY SOUTHWESTERN HILL COUNTY NORTHEASTERN MCLENNAN COUNTY AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES EAST OF CLIFTON...MOVING EAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE WEST. PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3186 9704 3166 9690 3174 9748 3195 9751 TIME...MOT...LOC 2152Z 282DEG 14KT 3181 9735
The Dallas/Ft Worth radar (KFWS), 73 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
11 hail. Local standard time, as filed.
Hail to the size of quarters was reported 5 miles north of Meridian.
Meridian VFD reported nickel sized hail.
Quarter sized hail was reported in Ennis.
Broadcast media reported quarter sized hail in Lampasas.
Trained spotters reported golf ball sized hail approximately 2 miles northwest of Waxahachie.
Quarter sized hail was reported in Waxahachie.
Nickel sized hail was reported in Midlothian.
Trained spotters reported ping pong ball sized hail in Itasca.
Nickel sized hail was reported near Carl's Corner.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 514704, 514705, 514706, 514707, 514708, 514709, 514710, 514711, 514712, 514713, 514715.